I was on Effexor 150mg for 10 years and wanted to be drug free. The Dr. said it would be a difficult withdrawal process and suggested I get on Pristiq as it would be easier to withdraw from. What a nightmare! I switched on November 28th from Effexor 150mg to Pristiq 100mg and after 3 weeks went down to 50 mg and then cut in 1/2 (25mg) for 3 days. I've had it... I didn't take any last night. I am at work and feeling so dizzy. What should I do? I need to get through this. I don't want this poison in my body any longer. Can I take anything for dizziness?
I really have no answer for you as I am myself in the - tedious process - of withdrawing from my 50mg daily Pristiq dose. It has been now over a month that I began this process (following a chart given by my physician), and even though I finished and have been completely off the drug for 5 days now, I am still experiencing very strong side effects: dizziness, ringing in my ears and terrible stiffness in my muscles and joints. This drug is a poison our bodies became "addicted" to and we are now suffering withdrawal effects, similar to the ones felt by people on street drugs! I feel so mad and I am going to call my doctor, although I doubt that he can do anything...
I recently decided to go drug free from Pristiq. I have only been on this for two and a half mths. when i started my taper everything seems fine until two days ago. Terrible dizziness almost to point i couldn't drive. i had periods(multiple) electric shock type sensations on the bottom of my feet, hands, mouth, tongue, chest and legs. This was so scarey! I thought i was going crazy. Yesterday, i woke up with terrible vomiting and dizziness and of course tears. I am a nurse and i have seem patient go thru dt's i feel like a heroin addict. Also, i began to have terrible joint pain in my rt hand about a mth and a half ago. Having a terrible time grasping. Pls i would love more feed back on your experience with Pristiq it might help me answer some questions.
I decided to stop taking Pristiq due to extreme constipation and lack of sexual desire. Started taking it mainly due to always feeling tired and achey. The drug helped a GREAT deal with those. Doctor put me on Wellbutrin and told me to let the Wellbutrin build up in my system before taking myself off Pristiq. 5 days Pristiq free. So far my only side effect has been being very jittery. This just started about two hours ago.
Hi. It's been 16 days since I started weaning from Prestiq. I have been on it for 5 years. Day 16 I have been without it for 4 days after going every other, every 2 and now I'm up to being without for 4 days. I still have nausea and dizziness and headaches. I too wish I knew how much longer I have to suffer.
Prostique is a terrible drug to come off. I think the manufacturers should be looking down the barrel of a class action for releasing such a drug onto the market. Anyway here is my story. After many years of cannabis use I developed depression and in the 90s was put on Prozac. After 20 years my doctor put me on Pristiq. I was taking 100mg every morning and unlike Prozac where I would start getting withdrawals a week after my last does, Pristiq starts quite sudden and severe withdrawals by early evening if you miss the morning dose.
I decided that I did not want to live like this, after distressing my life, I did not want to be taking this type of medication for the rest of my life. So I decided to get off it and it wasn't as bad as I thought. I have gone 36 hours without any and had not withdrawals. This is how I did it. Initially a dragged my regular time I took it out till early evening just when withdrawals started. I continued this, dragging it out later and later until bedtime even about midnight. I then continued this regime but bit the tablet in half and did this for about 5 days. BUT what I also did, when I felt the onset of withdrawals in early evening I would have two or three glasses of red wine, Pinot Noir, the affect of the alcohol blocked the nastiness of the withdrawals. I don't think I would have been able to stand the initial withdrawals without the buffer of some alcohol.
I'm feeling good, I sense my libido is returning and my blood pressure is dropping.
Good luck to all you people that are in the grip of this heinous drug and wish to quit it. I suggest you give my method a try and see how you go.
How are you doing now? I’ve been on 200mg Pristiq for depression for about 2.5 months. Too many side effects. Six days ago I halved it, three days ago halved it again. Now taking 50mg in hopes I can get off this crap. For the last 2 days have experienced light headedness, been so dizzy all I could do is lay around and had stomach pains and diahorrea.
Came here to be comforted by your stories of recovering from this drug. Hope this dizziness goes away soon! Have to work tomorrow and since my work is very physical (cleaning), worried I’ll make myself sicker.
A class action against Pfizer sounds good. This stuff is toxic af.
I’ve been on this for 4 years, 150mg a day. I decided a few weeks ago that this drug was musking underlying issues and because of that I wasn’t dealing with the problem. I experienced the same terrible physical feelings everyone experiences when you miss a day, I think the worst was the nightmares though. I had never had a nightmare in my life until the first time I missed a day (I was 30 at the time), it was terrifying. There are so many side effects I want to talk about but we all know about them. Anyway, I started weaning off them 3 weeks ago and then I got sent away for work for the week... I didn’t take any with me. The last week has been the hardest in my life, I’ve been tempted to get back on just to stop the withdrawals. Reading this has at least reassured me that what I’m experiencing is normal.
My advise to anyone who’s doctor is advising this drug or any antidepressant, see if you can fix the problem by seeing a psychologist first. Don’t mask it!
I have been on pristiq 50mg for 10 years ..i always felt dizzy when it came time to take my pill as i was getting ammuned to the drug and it was wearing off within a 24 hr period. i told my dr, they recommended doubling it .. i said wont this just make it worse if i end up getting used to the higher dose too they said maybe but it could help the dizziness side effect for now so I declined to try that... waited a few months and decided i was sick of getting dizzy at the end of everyday and wanted to see if i could handle getting off of the drug ... i started taking a pill 50mg every other day and on the opposing days taking a half a pill( they arent supposed to be broken in half but i did it with my pill cutter anyway cause you NEED to be weaned off this drug) i did this for a month, my dizziness got worse ... then went to just taking a half a pill everyday ...
then discussed with my dr that i was weaning myself off and she told me they just came out with a ((((((25 mg )))))) JUST for weaning off this drug so i started taking that which was the same dose as i had been taking just a more accurate amount for a few weeks ... then started breaking that in half for a few weeks ... then breaking the HALF in half so i was taking a quater of a 25 mg pill for a few weeks ... i decided about a week ago to stop all together ... i have had a lot of mood swings through this process, a lot of SUDDEN sadness and a little anxiety not to mention EXTREAME dizziness! I am still feeling these symptoms and also am just waiting to see how long this is going to last ... i think its important to learn how to cope with lifes sadness and depression and grow from it ... the medications are just a crutch that i dont think should be used for extended periods of time ... im mad i got put on this at such a young age and was told to take it for so long ...
I took Pristiq for about a year and a half. I recently tapered myself off Pristiq over the course of a month (took a half dose for a month), and now I’ve been completely off for about 3 weeks. I’ve been experiencing pretty severe depression, and I’m not sure if it’s a withdrawal symptom or something else. Has anyone else experienced this and how long did it take for you to feel better?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.